Discussions that mention synthroid

Thyroid Disorders board


I'll try to give just the facts - sorry this is long:

Lab report showed TSH of 27.5 on 5/20/06. T3 & T4 were in "normal range" but more toward low/middle.

Started Synthroid 1 week later. Started having dizzy spells. (Was only taking 25 mcg, so we scale back to 12.5 mcg - yes, a miniscule amount. 1/4 of a 50mcg tablet) Felt okay for the first week on 1/4 tablet.

Upped to 25 mcg. 12 days later (1/2 of the tablet). Soon, severe dizziness took over. I stopped the Synthroid after 6 days on that dose - even though endo said to keep increasing it.

Went to doctor (PCP) due to the severe/non-stop dizziness. He put me in the hospital for tests.

Admitted to hospital on 6/27. At this point, I had taken NO SYNTHROID for 5 days. My TSH was 1.8 - and then 2.0 the next day.

Had MRI & it was fine (along with other tests). ACTH Stim normal.

The doctors said the lab may have screwed up my initial TSH lab results. They told me to stop Synthroid, and we will check TSH every 2 weeks for the next 6 weeks.

Meanwhile, today is day 9 with no Synthroid. Still dizzy.

How long before the small amount of Synthroid is out of my body ?? Could all of this "messing" with my thyroid be causing the dizziness?

Hope this wasn't confusing. But I am determined to unravel this darn mystery! Thanks for any help you can give me.:angel:
Is that your only symptom, dizziness?

Nothing else? No shakes or jitters, sweating, restlessness?

I too will say that a 12 mcg dose SHOULD NOT do anything to you at all. A normal newborn can probably take that dose and not even be affected.

However, I had trouble similar to what you mentioned when I tried Synthroid all 3 times I tried taking it. My problems were a bit worse though. In addition to dizziness I had heart pains and back spasms....it was very weird and it was only a tiny little dose so all the docs said I was just nuts. My body temp fluctuated wildly that day as well. I went from 99.6 to 95.1 body temp and had hot and cold flashes all day. It was horrible and I've never taken anything since.

Do you suffer panic attacks at all or have a phobia of taking pills?

I do and I believe a lot of my reaction was due to my problem with taking pills but a lot of it had to do witht he fact that I also had Graves' Disease in addition to Hashi's and none of the doctors knew this at the time as Graves' was never tested initially because I am overweight. To doctors, overweight = hypo = hashi's it seems.
Quote from MyBowTie:
Is that your only symptom, dizziness?

Nothing else? No shakes or jitters, sweating, restlessness?

I too will say that a 12 mcg dose SHOULD NOT do anything to you at all. A normal newborn can probably take that dose and not even be affected.

However, I had trouble similar to what you mentioned when I tried Synthroid all 3 times I tried taking it. My problems were a bit worse though. In addition to dizziness I had heart pains and back spasms....it was very weird and it was only a tiny little dose so all the docs said I was just nuts. My body temp fluctuated wildly that day as well. I went from 99.6 to 95.1 body temp and had hot and cold flashes all day. It was horrible and I've never taken anything since.

Do you suffer panic attacks at all or have a phobia of taking pills?

I do and I believe a lot of my reaction was due to my problem with taking pills but a lot of it had to do witht he fact that I also had Graves' Disease in addition to Hashi's and none of the doctors knew this at the time as Graves' was never tested initially because I am overweight. To doctors, overweight = hypo = hashi's it seems.


Well, I was very shaky, couldn't sleep, and felt really hot quite often too. And I was hungry 1-2 hours after eating. Those have gotten better. I guess the dizziness is getting a little bit better, finally. And I've been sleeping much more.. ahhhhh.

I do suffer anxiety/panic attacks - mild ones. That all started last summer when I started having heart palpitations (PAC's/PVC's). They scare me so much it sends me into a panic! I have them (palps) every day - so I tend to be quite anxious. Throw in some chest pains & I'm a mess at times. I'm awaiting the results of my last cardiac test (thallium pics of my coronary arteries).

Yes, I'll admit I am afraid of taking pills too. So perhaps that plays a role in all of this.

I must note I was never anxious/panicky prior to the heart rythm problem. It all started after I quit smoking, so go figure.

:dizzy:
Hi zosolizard-
I was having heart palpitations 6 years prior to my hashi's dx in sept 05. I also started having panic attacks 3 years before my dx.

Last summer, i went on a dr./hospital rampage trying to figure out why i was so dizzy everday and why i was having severe heart palps. At times i though my heart was stopping, so i would check my pulse throughout the day. I was told by one dr. in july that i had an inner ear infection which was causing the dizziness, but the dr. said that he couldn't actually see the infection. He also said that a fluid imbalance was causing the dizziness. He gave me an antivert to take for it. I never took it- 3 days later i went to the Er and the dr.s said that my ears were fine and to not take any anti vetigo and infection medicine.

When i was finally dx in sept and started synthroid, i had severe chest pains and heart palps taking 25 mcg. After my severe chest pains on 25 mcg, i stopped taking synthroid for a week, and even tried to quit smoking. I actually had 4 ekg's and 2 cat scans done, and i felt ok, but exactly a week later i was severly dizzy to the point where i had to be carried out of my bed, i was really weak, my face, head, arms, and legs were numb, my blood pressure plummeted to 70/35, my heart rate was in the 40's,and my temp was 95. I forced myself to take the synthroid or i really thought i was going to die.So one week later i started taking 12.5 mcg, and i experienced every symptom from severe dizziness, to wild temp changes, insomnia, hunger, etc. But i rode it out with teh encouragement from people on a thyroid forum, and these symptoms all subsided about 4 months later. I have been on thyroid meds for 9 1/2 months, and i am only taking 15mcg. That's right- it is smaller than an infants dose. But it is working. My TSH is now around a 4.2, and i am increasing my dose to 16.5 mcg. I am still unable to work, but i found a new endo now 3 hours away who i think can help get my tsh back to normal. And some weeks my horrendous heart palps are almost non existent now.

I was also DEATHLY afraid to take pills. The first time i took synthroid, i felt weird so an hour later i tried throwing up the pill. I still won't even take asprin, cold medicine, or tums to this day. But today I will vow that i will never miss a dose of synthroid because i feel sooo much better on it.

I told you this before, but you are living the nightmare that i went through exactly one year ago. I would maybe recommed buying the book- Living well with hypothyroidism by mary shohmon. This was the first book i bought when i was going crazy with symptoms in sept., and it listed all my symptoms as hypo symptoms. I have around 10 thyroid books now, but i found her symptoms list very useful. I am only 26 and i am far from being a thyroid expert- but i just wanted to write this to let you know that you are not alone.
Quote from zosolizard:
Thank you so much for your response, I really appreciate it.

I am actually going to find an Ear/Nose/Throat specialist & hope to see one next week. That was my next place to investigate.

I'm curious to see what my TSH does over the next few weeks... I'll be sure to visit here.

THanks again!:wave:


hi zo its me kat!!
i wondered what was going to happen to you when you said you had to stop that stuff !! i cant believe whats happened if they did goof the first test it would explain your really hard time over the last few months , tell them you want compansating , if its there mistake i know everyone is only human but ive read most of your posts , and you were really scared ! and all the palpatations etc, high blood pressure its a good job you pushed them , and got to the bottom of this mess , but i dont understand why the synthroid sent you even more hypo, i thought it would have sent you hyper if over medicated???? lots of love to you zo, keep us posted , your mate katxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxx thinking of youxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxx:wave:
Quote from pursie:
hi zo its me kat!!
i wondered what was going to happen to you when you said you had to stop that stuff !! i cant believe whats happened if they did goof the first test it would explain your really hard time over the last few months , tell them you want compansating , if its there mistake i know everyone is only human but ive read most of your posts , and you were really scared ! and all the palpatations etc, high blood pressure its a good job you pushed them , and got to the bottom of this mess , but i dont understand why the synthroid sent you even more hypo, i thought it would have sent you hyper if over medicated???? lots of love to you zo, keep us posted , your mate katxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxx thinking of youxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxxx:wave:
did you loose weight or gained it????????